Does anyone else get Low Grade Fevers

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Suzboop
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 8/30/2010 8:00 AM (GMT -7)   
I was diagnosed 2 years ago and have finally found some relief with 30 mg of Cymbalta (60 makes me manic).    I have been on it for about 2 months.
 
about 3 weeks ago, I started getting low grade fevers (I tend to run at about 96.6) and have been up to 99.9.  It's very uncomfortable and annyong.
 
Anyone else experience this?

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 8/30/2010 8:12 AM (GMT -7)   

Are you on any meds besides Cymbalta?

Donna


Suzboop
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 8/30/2010 8:58 AM (GMT -7)   
klonipin, Lexapro, Cymbalta, Myarlax, Divigel (topical estrogen) and Vagifem (yes, that's the unfortunate name for it! another estrogen)- daily - then for supplements fish oil, magnesium, vitamin D, calcium, Zeregrid
 
I also take - when needed - fioroset for migraine and hydrocodone for flares

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 8/30/2010 9:28 AM (GMT -7)   
SHOULD LEXAPRO AND CYMBALTA BE TAKEN TOGETHER?

Answer

No they should not be taken together
why not?
Cymbalta and Lexapro have SIMILAR BUT NOT EXACTLY THE SAME mechanism of action [MEANING: these active ingredients illicit the same response and the enzymes attach to the same receptors (receivers) that prevents the serotinin from leaving the brain]. Cymbalta is an SNRI (Serotonin-Norepinephrine Reuptake Inhibitor) and Lexapro an SSRI (Selective-Serotonin Reuptake Inhibitor). Serotonin is "BELIEVED" (not certain) to lack from people who are clinically depressed and norepi has "significant" correlation with depression as well (LOW NOREPI in the brain results to DEPRESSION). Cymbalta and Lexapro both have positive responses in preventing the escape of SEROTONIN from the brain. The only difference is Cymbalta also inhibits/stops the escape of norepi from the brain and Lexapro ONLY prevents serotonin reuptake (removal from brain receptors). The probability of an overdose from these antidepressants is extremely high and can lead to 'serotonin syndrome; too much serotonin which can be fatal (nausea,coma then death). Because both drugs are preventing serotonin from leaving the brain and therefore an accumulation of serotonin in the brain receptors. Only your MD can determin the OPTIMUM strength (the highest strength of the meds. to achieve therapeutic goals without being toxic) of antidepressants. ALSO, if your MD can justify why he's giving you both meds to the insurance, it will be covered by insurance. This will definitely be reviewed prior to approval of claim. These types of drug interactions alerts your insurance and stops them from paying the claim. You may end up paying for either or both your meds out of pocket.
 
I found this link on Wikipedia meds.  I think you should talk to your doctor about mixing SSRI's/SNRI's...one of the side effects is fever.  Don't know if that's what's going on with you but I would check it out.
 
Donna 

Post Edited (vestabula) : 8/30/2010 10:31:41 AM (GMT-6)


Suzboop
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 8/30/2010 11:05 AM (GMT -7)   
Thanks for the post. I'll give him a call today and see - I do trust him though - he's a psychopharmacologist. I think the idea was for me to get off of Lexapro and onto the full dosage of Cymbalta but I don't think that's going to happen.

Suzboop
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 8/31/2010 10:20 AM (GMT -7)   
Just wanted to say that I spoke with my doctor yesterday and that, at the dosages I am on, I am fine taking the Lexapro and Cymbalta. As a matter of fact, I feel a lot better than I have in over two years.

I've also researched this issue online and except for Wikepedia, no other sites have anything bad to say about the combination. Of course, everyone is different so what may work for me, may not work for others.

Don't mean any disrespect but regarding Wikepedia - I never believe anything I read on there. Anyone can go in and change it at any time.

Thanks for all of your help. I think that my fevers are part of my flare as my sister has had this happen before.

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17097
   Posted 8/31/2010 10:51 AM (GMT -7)   
I have never read that fevers are a symptom of fibromyalgia.  I tried googling it and checked the Mayo Clinic site and the National Institute of Health site and see no mention of having fevers with fibro.  If anything, our temperatures are lower.  I will get like hot flashes where I'll break out in perspiration but I don't have a fever.  Plus, I don't know what causes that in me, either.  But, if you are getting fevers, especially if they are high, you should be checked out.  Your body most likely is fighting something.
 
Sherrine
Forum Moderator/Fibromyalgia
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Suzboop
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 8/31/2010 11:13 AM (GMT -7)   
Thanks Sherrine. My regular body temp is usually about 96.6 so when it's even 98.1 I am feverish.

Thanks for the info - I thought it was part of the symptoms because it was happening to my sister when she got diagnosed.

I had a bunch of blood work when this started 3 weeks ago but I think I might call my doctor again. I hate feeling feverish - it bugs me!

saintsfan
Regular Member


Date Joined Aug 2010
Total Posts : 171
   Posted 8/31/2010 3:29 PM (GMT -7)   
I feel feverish alot too. I also was told not part of fibro but probably due to kidneys.
Dx: Fibro, HTN, Depression, IBS, Lupus like symptoms

"The Lord is close to the broken hearted and He saves those whose spirits have been crushed" Psalm 34:18

Suzboop
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 9/1/2010 5:43 AM (GMT -7)   
Hmmm - the kidney thing is interesting - I just found out I have a cyst on my kidney but it's nothing to worry about - they found it at the ER when I started the fevers and had pain - they thought it was my gall bladder.  Well, I'm off to the doctor at 10:00 to see about the fevers.  Thanks All!

saintsfan
Regular Member


Date Joined Aug 2010
Total Posts : 171
   Posted 9/1/2010 6:04 AM (GMT -7)   
Let us know what your doc says!
Dx: Fibro, HTN, Depression, IBS, Lupus like symptoms

"The Lord is close to the broken hearted and He saves those whose spirits have been crushed" Psalm 34:18
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:52 AM (GMT -7)
There are a total of 2,733,060 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151233 registered members. Please welcome our newest member, Blazenky.
357 Guest(s), 12 Registered Member(s) are currently online.  Details
81GyGuy, countess18, Tick41, reminder, Huddie, iho, omar brarou, JackH, hatter15, julymorning, iPoop, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer